Paramol indicated for the relief of pain and fever from headache migraine common colds and flu and sore throat

 
3/5 ( 60% )
based on 2 ratings

PARAMOL
Tablets, syrup and suppositories
Paracetamol For relief of pain & fever
( Analgesic / Antipyretic)

Description :
Suppository : Each suppository contains:

Active ingredient : Paracetamol 125 mg                                                Inactive ingredients : Witepsol H15, Witepsol E 75

Syrup : Each 125 ml syrup contains:

Active ingredient : Paracetamol (microtine) 3 gm                         Inactive Ingredients : Sucrose, methyl paraben, propyl paraben propylene glycol, polyethylene glycol 400, Sorbitol 70, Saccharine
sodium, Strawberry flavour, Tutti frutti, Carmoisine red colour 85 %, Ethyl alcohol 95%, Purified water.

Tablet : Each tablet contains:

Active ingredient : Paracetamol 500 mg                                      Inactive ingredients : Maize starch, sorbitol powder, Talc,
Magnesium stearate, Polyvinyl pyrolidone. Sodium starch glycolate.

Introduction :

Paracetamol is a clinically proven analgesic & antipyretic. It produces its effect by its action on central & peripheral prostaglandin synthesis inhibition.

Pharmacodynamic properties :

Mechanisms of Action/Effect :

– Analgesic – the mechanism of analgesic action has not been fully determined. Paracetamol may act predominantly by Inhibiting prostaglandin synthesis in the central nervous system (eNS) and to a lesser extent, through a peripheral action by blocking pain-impulse generation.The peripheral action may also be due to
inhibition of prostaglandin synthesis or inhibition of the synthesis or actions of other substances that sensitise pain receptors to mechanical or chemical stimulation.
– Antipyretic – paracetamol probably produces anttpvresrs by acting centrally on the hypothalamic heat-regulation centre to produce
peripheral vasodilation resulting in increased blood flow through the skin, sweating and heat loss. The central action probably involves inhibition of prostaglandin synthesis in the
hypothalamus.

Pharmacoklnetic properties :

Absorption and Fate:
– Paracetamol is readily absorbed from the gastro-intestinal tract with peak plasma concentrations occurring about 30 minutes to 2 hours after ingestion. It is metabolised in the liver and excreted in the urine mainly as the glucuronide and sulphate conjugates. Less than 5% is excreted as unchanged paracetamol. The elimination half-life varies from about 1 to 4 hours. Plasma-protein binding is negligible at usual therapeutic concentrations but increases with increasing concentrations.
– A minor hydroxylated metabolite which is usually produced in very small amounts by mixed-function oxidases in the liver and which is usually detoxified by conjugation with liver glutathione may accumulate following paracetamol overdosage and cause liver damage.

Indications :

Paramol is indicated for the relief of pain & fever from headache, migraine, common colds & flu, sore throat, earache, toothache,
backache, rheumatic & muscular pain, neuralgia & period pain.

Dosage & Administration :

– Para mol tablets are suitable for adults & children over 6 years of age.                                                                                                                     – Paramol syrup Paramol suppositories are recommended for the relief of pain & fever in younger children.
– Adults: Two tablets up to 4 times a day, not more than 8 tablets In 24 hours.
– Children (6 to 12 years): Half to 1 tablet up to 4 times a day; not more than 4 tablets in 24 hours.
– Not recommended for children under 6 years.
– If necessary, the dose may be repeated every 4 hours but do not take more than 4 doses in 24 hours.

In case of Paramol syrup or Paramol Suppositories :

Adults: 325 to 650 mg every 4 to 6 hours, not to exceed 4000 mg/24 hours
Children:10 to 15 mg/kg PO/PR every 4 to 6 hours, not to exceed 65 mg /kg/24 hours.
Dosing for children must not exceed 5 doses in 24 hours unless under the advice of a physician because of the risk of toxicity.

Contraindications :

Para mol is contraindicated in patients with known hypersensitivity to paracetamol.

Precautions :

– This preparation contains paracetamol, Do not take other paracetamol containIng medications at the same time.
– Keep this & all medication out of reach of children.
– Paramol should be used with caution in cases of severe liver or kidney damage.                                                                                                 – Do not take this product for pain for more than 10 days or for fever for more than 3 days unless directed by a doctor. if pain or fever
persists or gets worse, if new symptoms occur, or if redness & swelling is present, consult a doctor because these could be signs of a serious condition.
– If sore throat is severe & persists for more than 2 days, is accompanied by fever, headache, rash, nausea or vomiting, consult a doctor promptly.

Warnings of Inactive ingredients :

Sucrose (Syrup) :
– This should be taken into account in patients with diabetes metutus.
– If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this product.
– Patients with rare hereditary problems of fructose intolerance, glucose – galactose malabsorption or sucrase – isomaltase insufficiency should not take this medicine.
Sorbitol :
– May have a mild laxative effect Calorific value 2.6 Kcal/g Sorbitol.
– If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this product.
Propylene glycol :
– May cause alcohol- like symptoms. 400 mg/Kg ( adults), 200 mg/Kg ( children).

Preanancy & Lactation :

Although there is epidemiological evidence of the safety of paracetamol in pregnancy & lactation, medical advice should be sought before using this product.

Side effects :

When taken in recommended doses, Para mol is usually free from side effects. However skin reactions such as urticaria have been reported rarely.

Drug Interactions :

– Paramol may interact with anticoagulant agents on prothrombin time.
– The liver effects of Para mol may be increased by the use of alcohol & the concomitant use of certain drugs which enhance the metabolism of Paramol in the liver (Le. barbiturates, tricyclic antidepressants)                                                                                             – The anticoagulant effect of warfarin & other coumarins may be enhanced by prolonged daily use of paracetamol with increased risk of bleeding; occasional doses has no significant effect.

Overdosage :

– In massive overdosage exceeding 10 gm, Paramol may cause liver damage. Early symptoms may cause pallor, nausea, vomiting, diaphoresis & general malaise.                                                                    – Clinical & laboratory evidence of liver damage may not be apparent until 48 to 72 hours post-ingestion. Overdose should be promptly treated by gastric lavage followed by intravenous N- acetvrcvstetne or methionine without waiting for the results of plasma paracetamol levels.                                                                           – Additional antidote therapy is normally considered in light of further plasma paracetamol levels & the time elapsed since
ingestion. In all cases of suspected overdose, prompt medical attention is clinical for adults as well as for children, even if you do not notice any signs or symptoms.

Pharmaceutical precautions :

Paramol Tablets:

Store below 25 “c. Store in a well sealed container.
Paramol Syrup :
Keep in a cool place at a temperature not exceeding 30 “C. keep tightly closed & protect from light.
Paramol Suppositories : Store in refrigerator.

Pack :

Paramol Tablets: carton box of 2,20 or 100 strips each of 10 tablets and insert leaflet.
Paramol Syrup: carton box containing an amber glass (Type lll) bottle of 125 ml and insert leaflet.
Paramol Suppositories: Carton box containing 5 Suppositories in plastic strip and an insert leaflet.

Produced by :

Misr company for pharmaceuticals
KIL04 BElBEIS DESERT ROAD -ABUZAABAL- KALUBIA

Be the first to comment

Leave a Reply

Your email address will not be published.


*